Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 167, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 25, 2000, 3:15 PM CDT for Dawson County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 25, 2000, 3:15 PM CDT (20:15 UTC)
- Expired
- Oct 25, 2000, 4:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dawson County, TX
The radar
The Midland/Odessa radar (KMAF), 93 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 3:20 PM CDT | Hail 0.75 | Lamesa, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
741 WUUS54 KMAF 252015 SVRMAF TXC115-252100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CDT WED OCT 25 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAWSON COUNTY IN TEXAS * UNTIL 400 PM CDT * AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER LAMESA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... KEY...ARVANA...HANCOCK AND LAMESA. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE IF TIME PERMITS... AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3273 10212 3261 10197 3277 10170 3295 10190
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 10:30 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Oct 25, 10:30 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1030 AM CDT WED OCT 25 2000 SHOWERS/THUNDERSTORMS CONTINUE ACROSS GAINES/DAWSON/BORDEN COUNTIES WITH ADDITIONAL SHOWERS/THUNDERSTORMS DEVELOPING RAPIDLY ACROSS ECTOR/CRANE COUNTIES. AMPLE MOISTURE...PREVIOUS RAINFALL AND CELL- TRAINING PROMPTED ISSUANCE OF FLASH FLOOD WATCH THIS AFTERNOON CENTRAL/NRN FORECAST AREA. UPDATED ZFP TO INCREASE POPS THIS AFTERNOON CENTRAL/NRN SECTIONS. BF .MAF... TX...FLASH FLOOD WATCH THIS AFTERNOON TXZ045>048-050>053-060>063. NM...FLASH FLOOD WATCH THIS AFTERNOON NMZ029-033-034.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:08 PM CDT | Tornado Warning | MAF | Ector | 37 min |
| Oct 24, 7:40 PM CDT | Flash Flood Warning | MAF | Ector | 2 hr |
| Oct 24, 7:45 PM CDT | Tornado Warning | MAF | Ector | 45 min |
| Oct 24, 7:54 PM CDT | Tornado Warning | MAF | Midland | 36 min |
| Oct 24, 8:30 PM CDT | Tornado Warning | MAF | Ector | 45 min |
| Oct 24, 8:31 PM CDT | Tornado Warning | MAF | Martin | 29 min |
| Oct 24, 8:38 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 22 min |
| Oct 24, 9:03 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 42 min |
| Oct 24, 9:36 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Oct 24, 9:58 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Oct 24, 10:11 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 34 min |
| Oct 24, 10:43 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Winkler | 32 min |
| Oct 24, 10:47 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 43 min |
| Oct 24, 11:16 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 44 min |
| Oct 24, 11:42 PM CDT | Flash Flood Warning | MAF | Andrews | 4 hr |
| Oct 24, 11:57 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 48 min |
| Oct 25, 3:04 AM CDT | Flash Flood Warning | MAF | Dawson | 4 hr |
| Oct 25, 5:50 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 25 min |
| Oct 25, 6:40 AM CDT | Flash Flood Warning | MAF | Borden, Dawson | 4 hr |
| Oct 25, 11:00 AM CDT | Flash Flood Warning | MAF | Borden, Dawson | 3 hr |
| Oct 25, 1:59 PM CDT | Flash Flood Warning | MAF | Borden, Dawson | 3 hr |
| Oct 25, 2:55 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 50 min |
| Oct 25, 4:51 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 39 min |
| Oct 25, 5:12 PM CDT | Flash Flood Warning | MAF | Dawson | 6 hr |
| Oct 25, 5:34 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.